Heart Rhythm Community
Ablation for VT now have SVT
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Ablation for VT now have SVT

I am a 35yr old healthy female with no medical problems before this.  Approximately a year and a half ago I had ablation surgery for VT.  Since my ablation ive been experiencing random dizziness followed by rapid heart beat.  Ive worn halters several times but couldn't catch a lot.  Yesterday my run of rapid heart beat didn't stop and I was taken to the ER where my heart reached around 300+ bm.  They had to inject me twice with some medicine that stops your heart for a second (it hurt like mad)  to get it to start to come down.  Even at that less than 10minutes later it started to escalate again and they ended up giving me lydocane which calmed it down.  I was also given a pill dose of atenolol?  They told me that I had atrial tachycardia or SVT?  So what is going on with me.  Why is this happening?  I have no history in my family of heart problems and they told me my heart would be fine after my ablation.  Im so frustrated!  I own a pet care business and Im very hands on.  I havent spoken to my EP doc. yet
Related Discussions
2 Comments Post a Comment
Blank
Avatar_m_tn
Wow, that is very scary. I've gotten those minutes-long runs of tachy at 300+bpm and it's terrible. Did you see your ecg? Did they tell you that your ventricular rate was 300bpm? I never recorded the events when they happened naturally but they were able to replicate them (or at least they think they did) in an EP study and concluded that they were supraventricular, namely, atrial flutter. Perhaps this is what you have? The AV node has a mechanism to protect the ventricles and blocks every other atrial pulse so that your atria fire at 300 and your ventricles only get 150. It's important that your ventricles don't get up above 230 I hear. I think it is because of size: they are much bigger and less taught. Think of a cello string pulled very tight and how fast it can vibrate compared to a slack rubber band and how it can only vibrate so much before maxing out and doubling over on itself. Plus, the ventricles have the added job of clearing liquid out.
I think you should go back to the ER and demand a copy of your ecg and the notes taken by your attending physician. The fact that they let you go is very comforting as it would be grossly irrisponsible to release a high risk patient.
For what it's worth, I've had the same symptoms and the same painful antiarrhythmia drugs (horrible pain for 30 seconds, right?) and am still here and my doc doesn't think I'm high risk enough to even put an implantable defibrilator in.
Blank
Avatar_f_tn
stutterheart:

I had the antiarrhythmia drugs too when I went to 230-240 bpm but it wasn't painful - two separate episodes.  It just "whooshed" through me and it was done.  I think it was sotalol.  It stops the heart and it has a work span of about 10 seconds in your system and it is gone.

The "whoosh" feeling was gross like about to pass out and almost nausea but just about 3-4 seconds maybe.  It was more uncomfortable having about 14 people around me watching my monitor (training class).  

I wonder what they used on you?

By the second time, I made sure I had some music to listen to, cell phone nearby and even took pictures because I was FLUSHED beet red head to toe.  It was funny actually.  Of course, I handle stress with humor so I had everyone in stitches (so to speak).

FrustratedBoston :
I know one of the main reasons they don't want the rate to go over 240-250 is that it is fluttering - NOT pushing blood through which could possibly cause a stroke since the blood is not flowing and could clot.  THAT is a scary thought and really ought to not be told to me while waiting for them to fix it in ER bed.  You have time though.  When walking in ER door just tell them you have bpm of XXX and possibly will stroke or heartattack.  You get a wheelchair and the hallpass to everything in 1 minute flat.  I did anyway.
Blank
Post a Comment
To
Top Arrhythmias Answerers
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
995271_tn?1408549100
Blank
itdood
PA
MedHelp Health Answers
Recent Activity
Avatar_m_tn
Blank
Paxiled commented on The Dark Side of ...
4 hrs ago
1755089_tn?1376057155
Blank
drewlevas uploaded new photos
9 hrs ago
506791_tn?1350343103
Blank
Piparskeggr commented on photo
10 hrs ago
Heart Rhythm Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Arrhythmias Answerers
1423357_tn?1373023915
Blank
tom_h
Central, MA
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
257552_tn?1404606154
Blank
Artaud
Pittsburgh, PA
995271_tn?1408549100
Blank
itdood
PA